MAUDE Adverse Event Report: CARDINAL HEALTH TROCAR CATH 28FR

CARDINAL HEALTH TROCAR CATH 28FR
Model Number 8888561068
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.The customer has stated that the device will not be returned but has not provided rationale.
 
Event or Problem Description
Customer reports: a piece of pvc (from the (b)(6)) was still in the catheter and got lost in the patients' body.Fortunately, the part that detached was the piece with the x-ray line on it so they were able to detect and remove it afterwards.The piece was found close to the patients' ribs.There was no immediate patient harm, however, there were several extra-steps necessary.The catheter had to be changed and replaced and the patient was under anesthesia for an extended time period while removing this part.The patient as well as the legal department at the hospital were informed about this case.They tried to document this incident via photos.The sales representative has an appointment with the chief surgeon next week to discuss further steps at which time, photographs are expected to be provided to the sales representative.
 
Additional Manufacturer Narrative
Additional information provided therefore the following section has been updated after submission of the initial 3500a: section b3 - describe event or problem has been updated with additional information provided after the initial report.Investigation details: the device was received for evaluation and the reported condition has been confirmed.  a corrective and preventive action has been initiated to address the reported issue.
 
Event or Problem Description
On (b)(6) 2022 additional information provided stated that the surgery took approximately 15 minutes longer because of the issue so the patient was sedated for an additional 15 minutes.The patient has not experienced any complications thus far and no injury is reported.
 
Additional Manufacturer Narrative
The device was not received for evaluation however photographic evidence was provided and the reported condition has been confirmed.  a corrective and preventive action has been initiated to address the reported issue.Updated narrative: initially it was stated that the device was returned.

Brand Name
TROCAR CATH 28FR
Common Device Name
TROCAR
Manufacturer (Section D)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI 
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key13403775
Report Number9611018-2022-00548
Device Sequence Number5893148
Product Code DRC
UDI-Device Identifier10884521029309
UDI-Public10884521029309
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888561068
Device Catalogue Number8888561068
Device Lot Number21K149FHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
01/28/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/04/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown